Alert archive / Kansas / Flash Flood Warnings in 2015

Flash Flood Warning 1, NWS Topeka, KS

May 4, 2015Geary County, Pottawatomie County, Riley County, Kansas

NWS Topeka, KS issued this flash flood warning at May 4, 2015, 4:59 PM CDT for Geary County, Pottawatomie County, Riley County, Kansas. It was in force for 3 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2015, 4:59 PM CDT (21:59 UTC)
Expired
May 4, 2015, 8:00 PM CDT
In force
3 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

Counties Geary County, KS, Pottawatomie County, KS, Riley County, KS

The radar

The Topeka radar (KTWX), 32 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 5:05 PM CDTFLASH FLOODManhattan, KSTHERE IS 4 TO 6 INCHES OF STANDING WATER BETWEEN 3RD AND 6TH STREET ON POYNTZ AVN.
May 4, 5:30 PM CDTHEAVY RAIN 3.072 Nnw Manhattan, KS
May 4, 5:33 PM CDTHEAVY RAIN 2.63Manhattan Airport, KS
May 4, 6:00 PM CDTFLASH FLOODManhattan, KSRECEIVED REPORTS OF ROADS FLOODED UP TO THE THE WINDOWS OF CARS.
May 4, 6:05 PM CDTFLASH FLOODManhattan, KSWATER ENTERING BUSINESSES IN DOWNTOWN MANHATTAN.
May 4, 6:10 PM CDTHEAVY RAIN 3.52 N Manhattan, KSFROM KMAN 1350.
May 4, 6:22 PM CDTFLASH FLOODManhattan, KSEMERGENCY MANAGER REPORTED SOME FLOODING ON KANSAS STATE UNIVERSITY CAMPUS.
May 4, 6:30 PM CDTHEAVY RAIN 4.194 Wnw Manhattan, KS
May 4, 7:42 PM CDTHEAVY RAIN 3.37Manhattan Airport, KS
May 4, 7:46 PM CDTHEAVY RAIN 4.152 Nnw Manhattan, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 10.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WGUS53 KTOP 042159
FFWTOP
KSC061-149-161-050100-
/O.NEW.KTOP.FF.W.0001.150504T2159Z-150505T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
459 PM CDT MON MAY 4 2015

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN GEARY COUNTY IN EAST CENTRAL KANSAS...
  SOUTH CENTRAL POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...
  SOUTHERN RILEY COUNTY IN NORTHEAST KANSAS...

* UNTIL 800 PM CDT

* AT 453 PM CDT...EMERGENCY MANAGEMENT REPORTED STREETS ARE BECOMING 
  FLOODED IN MANHATTAN. THERE HAS ALREADY BEEN 1 TO 2 INCHES OF RAIN 
  MEASURED AND THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL CONTINUE  
  TO MOVE OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  MANHATTAN...
  KEATS...
  OGDEN...
  ST. GEORGE...
  GRANDVIEW PLAZA...
  JUNCTION CITY...
  MILFORD...
  MILFORD LAKE...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 291 AND 311.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS...URBAN
DRAINAGE AREAS...HIGHWAYS...UNDERPASSES AND LOW LYING SPOTS.

&&

LAT...LON 3933 9646 3918 9632 3916 9633 3915 9635
      3917 9636 3916 9637 3917 9639 3913 9639
      3896 9692 3898 9693 3897 9695 3919 9695

$$
2 follow-up statements
482 
WGUS73 KTOP 042253
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
553 PM CDT MON MAY 4 2015

KSC061-149-161-050100-
/O.CON.KTOP.FF.W.0001.000000T0000Z-150505T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RILEY-POTTAWATOMIE-GEARY-
553 PM CDT MON MAY 4 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR 
NORTHERN GEARY...SOUTHWEST POTTAWATOMIE AND SOUTHERN RILEY 
COUNTIES...

AT 547 PM CDT...THE PUBLIC AND EMERGENCY MANAGEMENT FLASH FLOODING 
IN DOWNTOWN MANHATTAN BETWEEN THE MALL AND THE HIGH SCHOOL. WHILE 
THE HEAVIEST RAINFALL HAS DIMINISHED...DOPPLER RADAR SHOWS 
ADDITIONAL ROUNDS OF HEAVY RAIN COULD MOVE BACK INTO THE AREA. 
 
LOCATIONS IMPACTED INCLUDE...
MANHATTAN...KEATS...OGDEN...ST. GEORGE...GRANDVIEW PLAZA...JUNCTION
CITY...MILFORD AND MILFORD LAKE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 291 AND 311.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

&&

LAT...LON 3933 9646 3918 9632 3916 9633 3915 9635
      3917 9636 3916 9637 3917 9639 3913 9639
      3896 9692 3898 9693 3897 9695 3919 9695

$$
570 
WGUS73 KTOP 042254 CCA
FFSTOP

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
553 PM CDT MON MAY 4 2015

KSC061-149-161-050100-
/O.COR.KTOP.FF.W.0001.000000T0000Z-150505T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RILEY-POTTAWATOMIE-GEARY-
553 PM CDT MON MAY 4 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR 
NORTHERN GEARY...SOUTHWEST POTTAWATOMIE AND SOUTHERN RILEY 
COUNTIES...

AT 547 PM CDT...THE PUBLIC AND EMERGENCY MANAGEMENT REPORTED FLASH 
FLOODING IN DOWNTOWN MANHATTAN BETWEEN THE MALL AND THE HIGH SCHOOL. 
WHILE THE HEAVIEST RAINFALL HAS DIMINISHED...DOPPLER RADAR SHOWS 
ADDITIONAL ROUNDS OF HEAVY RAIN COULD MOVE BACK INTO THE AREA. 
 
LOCATIONS IMPACTED INCLUDE...
MANHATTAN...KEATS...OGDEN...ST. GEORGE...GRANDVIEW PLAZA...JUNCTION
CITY...MILFORD AND MILFORD LAKE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 291 AND 311.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

&&

LAT...LON 3933 9646 3918 9632 3916 9633 3915 9635
      3917 9636 3916 9637 3917 9639 3913 9639
      3896 9692 3898 9693 3897 9695 3919 9695

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at May 4, 3:34 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 4, 3:34 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
334 PM CDT Mon May 4 2015

.SHORT TERM...(This Evening through Tuesday)
Issued at 334 PM CDT MON MAY 4 2015

Subtle upper level waves continue to impact the forecast, with at
least one feature centered over central Nebraska early this
afternoon. Appears recent line of convection in MHK vicinity
resulted from lift with this wave. Front remains rather stationary
from near GCK to near FNB with pressure rises and falls flanking it
per 19Z objective analysis though convergence along it rather weak.
Dewpoints to around 60F and decent mid level lapse rates leading to
little convective inhibition for surface-based storms with CAPE near
1500 J/kg on the warm side of the front.

Short-range models again struggling with precip timing/location,
though not terribly surprising in this complicated regime.
Frontogenesis rather weak and not much obvious increasing mechanism
leads to lower than normal confidence in widespread convection along
the front. Could even see radar trends diminishing near it in the
next few hours as the Nebraska wave slowly moves off. Bottom line to
next few hours is a mid-range PoP forecast and will need to watch
for development across much of the area along and N of I-70 with
hail up to 1.5" and winds gusts near 60 mph the main concern in
modest shear. Model soundings rather similar with CAPE toward
"skinny" variety with mean flow vectors along the front for some
training/heavy rain potential. For overnight trends, south flow
taking hold well into the Northern Plains should help mix the front
north tonight, though short-range models have also been similar with
outflow sinking south into east central Kansas into the evening.
Have spread small PoPs south in kind with decreasing trends after
06Z. Drier air in the mid levels remains to be anticipated for the
central lesser concern for another day of elevated precip. There
remains a small indication for isolated storms into east central
Kansas where capping falls off in the afternoon and ahead of the
next wave in the west.

.LONG TERM...(Tuesday Night through Monday)
Issued at 334 PM CDT MON MAY 4 2015

Models continue to show a wet pattern for Tuesday night through
Sunday, and so there is little change from the previous forecast
in that there are chances for showers and thunderstorms through
the weekend. The better chances looks to be late Tuesday night and
Wednesday morning. There is good agreement in a well defined
shortwave lifting out across the central plains. This forcing
combined with little inhibition to deep moist convection is
expected to generate widespread precip. Initially Wednesday
morning deep layer shear is on the weak side with modest
instability. Therefore the main impact expected from these storms
is localized heavy rain. If skies can clear out and insolation
increase instability, the shear is progged to increase later in
the day. However think if this is to occur, it is more likely to
be along the dry line across southwestern KS.

Precip chances persist Wednesday night through Saturday as
southwest flow continues to bring vorticity maximum across the
area. Timing these features is a bit tricky so it is hard to get
to excited about raising POPs. Generally have kept chances for
rain in the 40 to 60 percent range.

Saturday night and Sunday may see the next better organized wave
lift out with the closed low. There remains some differences in
the model solutions with the track of the upper low and how much
energy comes out from the southern plains or whether the bulk of
vorticity remains to the west of the forecast area. With the
models showing deep layer shear increasing with the wave, there is
the potential for some organized severe storms. However this is
still a ways out and confidence in the details, especially the
timing of when storms are more likely, is low.

Finally the closed low kicks out Sunday night with cooler and
dryer air moving in for Monday. This should be the first
opportunity to begin drying out.

With little change in airmass, temps are expected to remain fairly
persistent through the weekend with lows around 60 and highs in
the mid 70s to near 80. The main question with temps is whether
there will be a period of insolation that allows temps to break
out or if cloud cover and precip keep temps cooler. Wednesday
still looks like the cooler day of the week anticipating clouds
and precip for much of the day. Temps trend cooler Sunday night
and Monday as cold air advection increases from the northwest.

&&

.AVIATION...(For the 18Z TAFs through 18Z Tuesday Afternoon)
Issued at 1231 PM CDT MON MAY 4 2015

Only minor changes to going forecast. Shifted VCTS concern one hour
later but confidence in any time or location seeing TS is too low
for inclusion. South winds increase late in the period.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...65
LONG TERM...Wolters
AVIATION...65
Hazardous weather outlook, May 4, 3:49 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
349 PM CDT MON MAY 4 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-052100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
349 PM CDT MON MAY 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY NORTH OF A LINE FROM
COUNCIL GROVE TO TOPEKA. THE STRONGER STORMS COULD PRODUCE HAIL
BETWEEN 1 AND 1.5 INCHES WITH WIND GUSTS AROUND 60 MPH. THE THREAT
FOR SEVERE WEATHER WILL LAST INTO THE EVENING...AND MAY EXPAND
INTO EAST CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE LIKELY ACROSS THE OUTLOOK AREA WEDNESDAY AND
WEDNESDAY NIGHT. A FEW OF THESE STORMS COULD POTENTIALLY BE
STRONG TO SEVERE...PRIMARILY ACROSS NORTH CENTRAL KANSAS.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY
NIGHT ACROSS THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL AND WIND OBSERVATIONS
TO THE NATIONAL WEATHER SERVICE IN TOPEKA.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

WOLTERS

In the hours before

Special weather statement, May 4, 2:56 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
256 PM CDT MON MAY 4 2015

KSZ023-042030-
POTTAWATOMIE-
256 PM CDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTAWATOMIE
COUNTY...

THROUGH 330 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 30
MPH ACROSS PORTIONS OF NORTHEASTERN POTTAWATOMIE COUNTY. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF
PRODUCING NICKEL SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE ONAGA AND HAVENSVILLE.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3946 9603 3945 9604 3940 9639 3952 9645
      3957 9619 3957 9611
TIME...MOT...LOC 1956Z 243DEG 26KT 3949 9631
Local storm report, May 4, 3:37 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
337 PM CDT MON MAY 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND GST     3 NE HAVENSVILLE        39.54N 96.04W
05/04/2015  E60 MPH          POTTAWATOMIE       KS   STORM CHASER

&&

BYRNE
Special weather statement, May 4, 3:54 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
354 PM CDT MON MAY 4 2015

KSZ021-022-035-036-042115-
CLAY-DICKINSON-GEARY-RILEY-
354 PM CDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RILEY...SOUTHERN CLAY...
NORTHERN DICKINSON AND NORTHWESTERN GEARY COUNTIES...

THROUGH 415 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE
NORTHEAST AT 35 MPH ACROSS PORTIONS OF SOUTHERN RILEY...SOUTHERN
CLAY...NORTHERN DICKINSON AND NORTHWESTERN GEARY COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THAT THESE STORMS ARE
CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL...STRONG WIND GUSTS UP
TO 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE ABILENE...CHAPMAN...MANHATTAN AIRPORT...MILFORD...JUNCTION
CITY...RILEY...OGDEN...LEONARDVILLE...KEATS...WAKEFIELD AND
MANHATTAN.

MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 319 COULD
ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3924 9737 3941 9672 3933 9667 3932 9664
      3931 9666 3929 9664 3925 9658 3924 9659
      3924 9657 3920 9654 3920 9656 3918 9656
      3919 9653 3906 9644 3877 9738
TIME...MOT...LOC 2052Z 240DEG 30KT 3896 9721

GARGAN
Special weather statement, May 4, 4:16 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
416 PM CDT MON MAY 4 2015

KSZ021>023-035-036-042145-
CLAY-DICKINSON-GEARY-POTTAWATOMIE-RILEY-
416 PM CDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RILEY...SOUTHWESTERN
POTTAWATOMIE...SOUTHERN CLAY...NORTHERN DICKINSON AND NORTHWESTERN
GEARY COUNTIES...

THROUGH 445 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE
NORTHEAST AT 25 MPH ACROSS PORTIONS OF SOUTHERN RILEY...SOUTHWESTERN
POTTAWATOMIE...SOUTHERN CLAY...NORTHERN DICKINSON AND NORTHWESTERN
GEARY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THESE STORMS ARE CAPABLE OF PRODUCING PEA TO PENNY SIZE
HAIL...STRONG WIND GUSTS AROUND 50 MPH AND HEAVY RAIN. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE
ABILENE...WAKEFIELD...JUNCTION
CITY...MILFORD...RILEY...OGDEN...KEATS AND MANHATTAN.

MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 320 COULD
ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3914 9737 3939 9654 3914 9639 3907 9639
      3876 9736
TIME...MOT...LOC 2113Z 236DEG 22KT 3901 9704

GARGAN
Special weather statement, May 4, 4:45 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
445 PM CDT MON MAY 4 2015

KSZ021-034-035-042215-
CLAY-DICKINSON-OTTAWA-
445 PM CDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTTAWA...SOUTHERN
CLAY AND NORTHWESTERN DICKINSON COUNTIES...

THROUGH 515 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25
MPH ACROSS PORTIONS OF SOUTHEASTERN OTTAWA...SOUTHERN CLAY AND
NORTHWESTERN DICKINSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL...STRONG WINDS AROUND 50 MPH AND HEAVY RAIN. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE WAKEFIELD. ADDITIONAL
THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST OTTAWA COUNTY.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3910 9767 3935 9703 3915 9696 3914 9696
      3895 9745 3896 9763
TIME...MOT...LOC 2144Z 240DEG 21KT 3908 9731

GARGAN
Special weather statement, May 4, 4:54 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
454 PM CDT MON MAY 4 2015

KSZ035-042215-
DICKINSON-
454 PM CDT MON MAY 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DICKINSON COUNTY...

THROUGH 515 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25
MPH ACROSS PORTIONS OF NORTHERN DICKINSON COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL...STRONG WINDS AROUND 50 MPH AND HEAVY RAIN. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE ABILENE...
ENTERPRISE...MOONLIGHT AND CHAPMAN.

MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 272 AND 289 COULD
ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3913 9698 3913 9696 3897 9697 3898 9693
      3894 9692 3885 9726 3900 9730
TIME...MOT...LOC 2154Z 228DEG 22KT 3893 9721

GARGAN

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 2:56 PM CDTSpecial Weather StatementTOPPottawatomie34 min
May 4, 3:08 PM CDTSevere Thunderstorm WarningTOPJackson, Nemaha, Pottawatomie52 min
May 4, 3:54 PM CDTSpecial Weather StatementTOPDickinson, Geary, Riley21 min
May 4, 3:57 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha27 min
May 4, 4:13 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha12 min
May 4, 4:16 PM CDTSpecial Weather StatementTOPDickinson, Geary, Riley29 min
May 4, 4:45 PM CDTSpecial Weather StatementTOPClay30 min
May 4, 4:54 PM CDTSpecial Weather StatementTOPDickinson21 min
May 4, 4:58 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson32 min
May 4, 5:29 PM CDTSpecial Weather StatementTOPGeary31 min
May 4, 5:31 PM CDTSpecial Weather StatementTOPPottawatomie29 min
May 4, 5:34 PM CDTAreal Flood AdvisoryTOPBrown, Jackson, Nemaha, Pottawatomie3 hr
May 4, 5:43 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Ottawa47 min
May 4, 5:46 PM CDTAreal Flood AdvisoryTOPClay, Dickinson, Ottawa3 hr
May 4, 6:32 PM CDTFlash Flood WarningTOPClay, Dickinson, Ottawa118 min
May 4, 6:44 PM CDTSpecial Weather StatementTOPDickinson31 min
May 4, 6:48 PM CDTSpecial Weather StatementTOPDickinson27 min

Nearby

Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.